Alert archive / Colorado / Tornado Warnings in 2009

Tornado Warning 19, NWS Denver/Boulder, CO

June 10, 2009Weld County, Colorado

NWS Denver/Boulder, CO issued this tornado warning at Jun 10, 2009, 2:59 PM MDT for Weld County, Colorado. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2009, 2:59 PM MDT (20:59 UTC)
Expired
Jun 10, 2009, 3:45 PM MDT
In force
46 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon

County Weld County, CO

The radar

The Denver radar (KFTG), 72 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 3:00 PM MDTHAIL 0.753 Ene Greeley, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 95 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
95 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
714 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS55 KBOU 102059
TORBOU
COC123-102145-
/O.NEW.KBOU.TO.W.0019.090610T2059Z-090610T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DENVER CO
259 PM MDT WED JUN 10 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL WELD COUNTY IN NORTHEAST COLORADO

* UNTIL 345 PM MDT

* AT 257 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED A POSSIBLE 
  TORNADO 4 MILES NORTHEAST OF EVANS...OR 5 MILES EAST OF GREELEY.   
  THIS SEVERE STORM WAS MOVING EAST AT 10 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KERSEY...
  GILL...EVANS...BARNESVILLE AND EASTERN GREELEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRAINED WEATHER SPOTTERS HAVE REPORTED STRONG ROTATION AND A WALL 
CLOUD WITH THIS SEVERE STORM. 

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SAFE SHELTER IS AVAILABLE...LIE FLAT IN
THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR
HANDS.

&&

LAT...LON 4055 10439 4029 10443 4030 10469 4047 10472
TIME...MOT...LOC 2057Z 267DEG 8KT 4041 10464

$$


BAKER
1 follow-up statement
000 
WWUS55 KBOU 102126
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
326 PM MDT WED JUN 10 2009

COC123-102145-
/O.CON.KBOU.TO.W.0019.000000T0000Z-090610T2145Z/
WELD CO-
326 PM MDT WED JUN 10 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM MDT FOR CENTRAL
WELD COUNTY...

AT 325 PM MDT...TRAINED WEATHER SPOTTERS CONTINUE TO REPORT FUNNEL 
CLOUDS FROM A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 3 MILES 
SOUTH OF KERSEY...OR 10 MILES SOUTHEAST OF GREELEY. THIS STORM WAS 
MOVING EAST AT 15 MPH.

SPOTTERS HAVE ALSO REPORTED HAIL UP TO 1 1/2 INCH IN DIAMETER...AND 
VERY HEAVY RAIN CAUSING MINOR STREET FLOODING.  

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KERSEY...GILL...EVANS...BARNESVILLE AND EASTERN GREELEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

&&

LAT...LON 4055 10439 4029 10443 4030 10469 4047 10472
TIME...MOT...LOC 2125Z 282DEG 12KT 4034 10457

$$


BAKER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Jun 10, 2:50 PM MDT, 9 minutes earlier.

Area forecast discussion, Jun 10, 2:50 PM MDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
250 PM MDT WED JUN 10 2009

.SHORT TERM...MODESTLY MOIST AIRMASS OVER NORTHEAST COLORADO HAS
WARMED AND DESTABILIZED THIS AFTERNOON WITH SCATTERED SHOWERS
DEVELOPING OVER THE MOUNTAINS INITIALLY.  MSAS SHOWS A WEAK SURFACE
LOW IN PLACE TO THE SOUTHWEST OF DENVER WHICH SHOULD ALLOW WEAK
EASTERLY AND SOUTHEASTERLY WINDS ACROSS NORTHEAST COLORADO TO
CONTINUE THE NEXT SEVERAL HOURS.  LAPS CAPE FIELDS SHOW THE MOST
AVAILABLE ENERGY OVER WELD AND MORGAN COUNTIES WHICH SHOULD CONTINUE
FEEDING INTO A SUPERCELL PRESENTLY OVER GREELEY.  ANOTHER AXIS OF
INSTABILITY APPEAR TO BE IN PLACE OVER THE PALMER DIVIDE WHICH MAY
FUEL ADDITIONAL THUNDERSTORM DEVELOPMENT THROUGH THE EARLY EVENING.
ALOFT...A VORT MAX WILL BE MOVING OVER SOUTHEAST COLORADO THROUGH
THE EVENING...PROVIDING SOME UPPER LEVEL SUPPORT FOR THE SHOWERS
WHICH DEVELOP.  CURRENT FORECAST OF LIKELY SHOWERS AND SCATTERED
THUNDERSTORMS THROUGH THE AFTERNOON WILL BE EXTENDED THROUGH 02Z.
SCATTERED SHOWER ACTIVITY ACROSS THE FORECAST AREA MAY THEN CONTINUE
THROUGH ABOUT 06Z.  LATER TONIGHT...AS THE AIRMASS REMAINS MOIST AND
WEAK UPSLOPE WINDS CONTINUE...AREAS OF FOG ARE LIKELY TO DEVELOP.

FOR TOMORROW...LITTLE CHANGE IS ANTICIPATED.  MODEST WESTERLY FLOW
ALOFT WILL CONTINUE WHILE MOISTURE REMAINS IN PLACE OVER THE
NORTHEAST PLAINS.  IT SEEMS AS THOUGH AN EMBEDDED SHORT WAVE WILL
PROBABLY MATERIALIZE AND MOVE OVER THE AREA TOMORROW AFTERNOON.  AT
JET LEVEL...WE MAY BE UNDER THE LEFT EXIT REGION OF AN UPPER JET
ACROSS SOUTHERN COLORADO.  ANOTHER FORECAST OF SCATTERED AFTERNOON
THUNDERSTORMS LOOKS TO BE ABOUT ALL THE DETAIL WE CAN PROVIDE NOW.
MODEL SOUNDINGS FOR THURSDAY LOOK SIMILAR TO THE SOUNDINGS FOR
TODAY.  THE STRENGTH OF THE LOW LEVEL EASTERLIES AND SOUTHEASTERLIES
WILL BE AN IMPORTANT FACTOR IN DETERMINING THE STRENGTH OF INFLOW
INTO DEVELOPING STORMS.  THIS SORT OF THING WILL BE DIFFICULT TO
FORECAST UNTIL TOMORROW MORNING.  SO FOR NOW...A CONTINUATION OF
COOL AND MOIST CONDITIONS LOOKS TO BE THE BEST FORECAST.

.LONG TERM...ACTIVE WEATHER PATTERN IS EXPECTED TO CONTINUE THROUGH
THIS WEEKEND.  THERE IS YET ANOTHER SHORT WAVE ADVERTISED TO MOVE
ACROSS COLORADO THURSDAY AFTERNOON INTO THURSDAY EVENING...WITH MORE
SHOWERS AND THUNDERSTORMS.  SEVERE STORM THREAT WILL CONTINUE AS
WELL WITH SUFFICIENT CAPES OF 800-1500 J/KG AND 0-6 KM SHEAR OF 25
M/S.  FRIDAY AND SATURDAY LOOK VERY SIMILAR WITH POTENTIAL FOR MORE
EMBEDDED SHORT WAVES.  WHILE MID LEVELS ARE WARMING SOMEWHAT WITH
SLIGHT MID LEVEL RIDGING...LOW LEVEL MOISTURE AND THETA-E AXIS IS
EXPECTED TO INCREASE AND STRENGTHEN.  THIS WILL BOOST
INSTABILITY...AND KEEP SCATTERED THUNDERSTORMS AND POTENTIAL FOR
MORE SEVERE WEATHER IN THE FORECAST.

BY NEXT WEEK...THE ATMOSPHERE WILL WARM AND DRY JUST A BIT MORE
UPSTAIRS...BUT LOW LEVEL MOISTURE SEEMS TO HAVE A HARD TIME SCOURING
OUT.  WE WILL CONTINUE TO POINT TOWARD A SLIGHTLY WARMER AND DRIER
FORECAST...BUT THE WAY THINGS ARE GOING...THE LOW LEVEL MOISTURE MAY
BE SUFFICIENT TO SPAWN A FEW MORE SEVERE STORMS NEARLY EACH DAY
THROUGH EARLY NEXT WEEK.

&&

.AVIATION...SCATTERED THUNDERSTORMS THIS AFTERNOON MAY MOVE ACROSS
THE AIRPORTS THROUGH ABOUT 02Z.  MVFR CIGS AND VSBYS ARE LIKELY
ALONG WITH ONE-HALF TO ONE INCH DIAMETER HAIL.  MOIST AIRMASS AND
WEAK EASTERLY WIND FLOW WILL PRODUCE AREAS OF FOG AFTER 06Z WITH
IFR/MVFR CIGS/VSBYS FROM 10Z-16Z.  MORE THUNDERSTORMS EXPECTED
THURSDAY AFTERNOON.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

KDRBY/BARJENBRUCH
Hazardous weather outlook, Jun 10, 10:54 AM MDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1054 AM MDT WED JUN 10 2009

COZ030>051-111200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1054 AM MDT WED JUN 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

AN ACTIVE AFTERNOON OF THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
PLAINS AGAIN TODAY.  RAIN SHOWERS AND THUNDERSTORMS THAT HAVE
DEVELOPED LATE THIS MORNING OVER THE NORTHERN MOUNTAINS ARE EXPECTED
TO SPREAD TO THE CENTRAL MOUNTAINS AND FOOTHILLS BY EARLY AFTERNOON.
SCATTERED RAIN SHOWERS AND THUNDERSTORMS ARE THEN EXPECTED TO SPREAD
ACROSS THE PLAINS THROUGH THE AFTERNOON.  A FEW OF THE STORMS MAY
BECOME SEVERE OVER THE NORTHEAST PLAINS WITH HAIL UP TO THE SIZE OF
QUARTERS AND WIND GUSTS TO 60 MPH ALONG WITH HEAVY RAIN.  EVEN AN
ISOLATED TORNADO IS POSSIBLE...ESPECIALLY FROM DENVER SOUTHWARD AND
EASTWARD...ACROSS THE PALMER DIVIDE REGION OF DOUGLAS...ELBERT AND
LINCOLN COUNTIES.

A STRONG UPPER LEVEL DISTURBANCE MOVING OVER SOUTHEAST COLORADO
THROUGH THIS AFTERNOON WILL PRODUCE THE INCREASED THUNDERSTORM
COVERAGE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN UNSETTLED WEATHER PATTERN WILL REMAIN IN PLACE THROUGH EARLY NEXT
WEEK WITH A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY.
THERE WILL ALSO BE A THREAT OF A FEW SEVERE STORMS EACH DAY OVER THE
PLAINS AND FRONT RANGE URBAN CORRIDOR.  LOW LEVEL MOISTURE COMBINED
WITH DAYTIME HEATING AND INSTABILITY...ALONG WITH SUFFICIENT WIND
SHEAR IN THE ATMOSPHERE...WILL KEEP THE THREAT OF SEVERE
THUNDERSTORMS IN THE FORECAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY AFTER 1 PM.

DANKERS/BARJENBRUCH

In the hours before

Special weather statement, Jun 10, 11:00 AM MDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1100 AM MDT WED JUN 10 2009

COZ033-035-038-042-101845-
NORTHEAST WELD COUNTY CO-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/NORTHWEST
BOULDER COUNTIES ABOVE 9000 FEET CO-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO-
1100 AM MDT WED JUN 10 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  LARIMER COUNTY
  NORTHWESTERN WELD COUNTY

AT 1105 AM MDT...THE PUBLIC REPORTED A THUNDERSTORM PRODUCING MARBLE
SIZE HAIL 10 MILES NORTHWEST OF LIVERMORE...OR ABOUT 25 MILES
NORTHWEST OF FORT COLLINS. THE STORM THAT PRODUCED THIS HAIL HAS
SINCE WEAKENED. WHILE OTHER THUNDERSTORMS MOVING OFF THE FRONT RANGE
FOOTHILLS CONTINUE TO BUILD OVER EASTERN LARIMER COUNTY.

AT 1150 AM MDT...WEATHER SERVICE RADAR INDICATED THE STRONGEST STORM
NEAR BUCKHORN MOUNTAIN...OR 14 MILES WEST OF FORT COLLINS...MOVING
NORTHEAST AT 10 MPH.

HAIL UP TO 3/4 INCH IN DIAMETER AND WIND GUSTS TO AROUND 35 MPH WILL
BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO
WELLINGTON...VIRGINIA DALE...TRAIL RIDGE...TEDS PLACE...RUSTIC...
ROCKPORT...RED FEATHER LAKES...POUDRE PARK...PINGREE PARK...NUNN...
NATURAL FORT REST AREA...MISHOWAKA...MASONVILLE...LIVERMORE...
HARMONY...GLENDEVEY...GLEN HAVEN...FOUR CORNERS...ESTES PARK...
DRAKE...CARR...BUCKHORN MOUNTAIN...BELLVUE AND FORT COLLINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS WILL ALSO PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING.
IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.

&&

LAT...LON 4098 10516 4096 10420 4050 10511 4030 10565
      4098 10616
TIME...MOT...LOC 1753Z 247DEG 10KT 4062 10535

BAKER
Local storm report, Jun 10, 1:34 PM MDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
134 PM MDT WED JUN 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 PM     HAIL             FORT COLLINS            40.56N 105.07W
06/10/2009  M1.00 INCH       LARIMER            CO   TRAINED SPOTTER

            LOTS OF QUARTER SIZE HAIL COVERING PATIO DECK.

0127 PM     HAIL             FORT COLLINS            40.56N 105.07W
06/10/2009  M1.00 INCH       LARIMER            CO   TRAINED SPOTTER

            LARGEST HAILSTONE MEASURED 1 INCH

&&

BENTON
Special weather statement, Jun 10, 2:33 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
233 PM MDT WED JUN 10 2009

COZ036-039>041-102115-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY CO-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET
CO-
233 PM MDT WED JUN 10 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  CENTRAL JEFFERSON COUNTY
  NORTH CENTRAL DOUGLAS COUNTY

AT 232 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM
PRODUCING MARBLE SIZE HAIL...AND WIND GUSTS TO AROUND 50 MPH.  THIS
STORM WAS LOCATED 6 MILES SOUTHWEST OF CHATFIELD RESERVOIR...OR 18
MILES SOUTHWEST OF DENVER...MOVING SOUTHEAST AT 10 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO SOUTH
PLATTE...ROXBOROUGH PARK...LOUVIERS...HIGHLANDS RANCH...CHATFIELD
RESERVOIR AND SOUTH CENTRAL LITTLETON.

HAIL UP TO HALF AN INCH IN DIAMETER WAS REPORTED AT ASPEN SPRINGS
WITH THIS STORM.  HEAVY RAIN...UP TO AN INCH IN 30 MINUTES...IS ALSO
POSSIBLE WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.

&&

LAT...LON 3956 10505 3956 10494 3943 10501 3931 10523
      3945 10527 3959 10515
TIME...MOT...LOC 2032Z 304DEG 8KT 3950 10515

GIMMESTAD
Local storm report, Jun 10, 2:36 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
236 PM MDT WED JUN 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TORNADO          SEVERANCE               40.52N 104.85W
06/10/2009                   WELD               CO   BROADCAST MEDIA

0127 PM     HAIL             FORT COLLINS            40.56N 105.07W
06/10/2009  M1.00 INCH       LARIMER            CO   TRAINED SPOTTER

            LARGEST HAILSTONE MEASURED 1 INCH

0119 PM     HAIL             FORT COLLINS            40.56N 105.07W
06/10/2009  M1.00 INCH       LARIMER            CO   TRAINED SPOTTER

            LOTS OF QUARTER SIZE HAIL COVERING PATIO DECK.

&&

BENTON
Local storm report, Jun 10, 2:55 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
255 PM MDT WED JUN 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     HAIL             GREELEY                 40.42N 104.74W
06/10/2009  M1.75 INCH       WELD               CO   AMATEUR RADIO

0230 PM     TORNADO          SEVERANCE               40.52N 104.85W
06/10/2009                   WELD               CO   BROADCAST MEDIA

0127 PM     HAIL             FORT COLLINS            40.56N 105.07W
06/10/2009  M1.00 INCH       LARIMER            CO   TRAINED SPOTTER

            LARGEST HAILSTONE MEASURED 1 INCH

0119 PM     HAIL             FORT COLLINS            40.56N 105.07W
06/10/2009  M1.00 INCH       LARIMER            CO   TRAINED SPOTTER

            LOTS OF QUARTER SIZE HAIL COVERING PATIO DECK.

&&

BENTON

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 6:04 PM MDTSpecial Weather StatementBOULogan41 min
Jun 9, 6:44 PM MDTSpecial Weather StatementBOUPhillips31 min
Jun 9, 10:54 PM MDTSevere Thunderstorm WarningBOULincoln30 min
Jun 9, 11:36 PM MDTSpecial Weather StatementBOULincoln39 min
Jun 9, 11:52 PM MDTSevere Thunderstorm WarningBOULincoln53 min
Jun 10, 11:00 AM MDTSpecial Weather StatementBOULarimer105 min
Jun 10, 1:23 PM MDTSevere Thunderstorm WarningBOULarimer, Weld37 min
Jun 10, 1:56 PM MDTSevere Thunderstorm WarningBOUWeld49 min
Jun 10, 2:13 PM MDTTornado WarningBOUWeld47 min
Jun 10, 2:33 PM MDTSpecial Weather StatementBOUJefferson42 min
Jun 10, 3:02 PM MDTAreal Flood AdvisoryBOUArapahoe, Denver, Douglas, Jefferson88 min
Jun 10, 3:20 PM MDTSevere Thunderstorm WarningBOUWeld55 min
Jun 10, 3:51 PM MDTSevere Thunderstorm WarningBOUWeld54 min
Jun 10, 4:07 PM MDTTornado WarningBOUWeld38 min
Jun 10, 4:43 PM MDTTornado WarningBOUWeld36 min
Jun 10, 5:31 PM MDTTornado WarningBOUMorgan35 min
Jun 10, 5:36 PM MDTTornado WarningBOUWeld24 min

Nearby

Tornado Warnings in Colorado, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.